Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 78, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 27, 2019, 8:42 PM PDT. It took effect at Jul 28, 2019, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2019, 8:42 PM PDT (03:42 UTC)
- In effect from
- Jul 28, 2019, 3:00 PM PDT
- Expired
- Jul 29, 2019, 3:25 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
837 WHUS76 KEKA 280342 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 842 PM PDT Sat Jul 27 2019 PZZ450-281145- /O.NEW.KEKA.SC.Y.0078.190729T0000Z-190730T0400Z/ Pt St George to Cape Mendocino out 10 nm- 842 PM PDT Sat Jul 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 9 PM PDT MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 5 PM Sunday to 9 PM PDT Monday. * WINDS...Northwest 10 to 20 kt. Northwest around 20 to 25 kt, with gusts to around 30 kt near Point Saint George. * WAVES/SEAS...Northwest 6 to 9 ft around 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-475-281145- /O.CON.KEKA.SC.Y.0076.000000T0000Z-190730T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 842 PM PDT Sat Jul 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT MONDAY NIGHT... * WINDS...N 20 to 30 kt. Gusts to 35 kt near and S of Cape Mendocino. * WAVES...N 8 to 10 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-281145- /O.CON.KEKA.SC.Y.0077.000000T0000Z-190730T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 842 PM PDT Sat Jul 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT MONDAY NIGHT... * WINDS...NW to N 15 to 25 kt. * WAVES...N 7 to 9 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
6 follow-up statements
689 WHUS76 KEKA 281041 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 341 AM PDT Sun Jul 28 2019 PZZ470-475-281845- /O.EXT.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 341 AM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT TUESDAY NIGHT... * WINDS...N 20 to 30 kt. Occasional gusts to 35 kt near and S of Cape Mendocino. * WAVES...N 8 to 10 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-281845- /O.EXT.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 341 AM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT TUESDAY NIGHT... * WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and S of Cape Mendocino. * WAVES...N 7 to 9 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-281845- /O.CON.KEKA.SC.Y.0078.190729T0000Z-190730T0400Z/ Pt St George to Cape Mendocino out 10 nm- 341 AM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM MONDAY... * WINDS...NW 5 to 15 kt, except NW 20 kt with gusts to 30 kt near Point Saint George. * WAVES...NW 6 to 9 ft around 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
986 WHUS76 KEKA 281525 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 825 AM PDT Sun Jul 28 2019 PZZ470-475-282330- /O.CON.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 825 AM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... * WINDS...N 20 to 30 kt. Occasional gusts to 35 kt near and S of Cape Mendocino. * WAVES...N 8 to 10 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-282330- /O.CON.KEKA.SC.Y.0078.190729T0000Z-190730T0400Z/ Pt St George to Cape Mendocino out 10 nm- 825 AM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT MONDAY... * WINDS...NW 5 to 15 kt, except NW 20 kt with gusts to 30 kt near Point Saint George. * WAVES...NW 6 to 8 ft around 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ455-282330- /O.CON.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 825 AM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... * WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and S of Cape Mendocino. * WAVES...N 7 to 9 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
653 WHUS76 KEKA 282126 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 226 PM PDT Sun Jul 28 2019 PZZ450-290530- /O.EXT.KEKA.SC.Y.0078.190728T2200Z-190730T0400Z/ Pt St George to Cape Mendocino out 10 nm- 226 PM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...NW 5 to 15 kt, except NW 20 kt with gusts to 30 kt near Point Saint George. Local areas of southerly winds 5 to 10 kt near the coast. * WAVES...NW 6 to 8 ft around 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ470-475-290530- /O.CON.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 226 PM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... * WINDS...N 20 to 30 kt. Occasional gusts to 35 kt. * WAVES...N 8 to 10 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-290530- /O.CON.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 226 PM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... * WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and S of Cape Mendocino. * WAVES...N 7 to 9 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
537 WHUS76 KEKA 290334 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 834 PM PDT Sun Jul 28 2019 PZZ470-475-291145- /O.CON.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 834 PM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... * WINDS...N 20 to 30 kt. Occasional gusts to 35 kt. * WAVES...N 8 to 10 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-291145- /O.CON.KEKA.SC.Y.0078.000000T0000Z-190730T0400Z/ Pt St George to Cape Mendocino out 10 nm- 834 PM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...NW 5 to 15 kt, except NW 20 kt with gusts to 30 kt near Point Saint George. Local areas of southerly winds 5 to 10 kt near the coast. * WAVES...NW 6 to 8 ft around 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ455-291145- /O.CON.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 834 PM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... * WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and south of Cape Mendocino. * WAVES...N 7 to 9 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
348 WHUS76 KEKA 290503 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1003 PM PDT Sun Jul 28 2019 PZZ470-475-291315- /O.CON.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1003 PM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... * WINDS...N 20 to 30 kt. Occasional gusts to 35 kt. * WAVES...N 8 to 11 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-291315- /O.CON.KEKA.SC.Y.0078.000000T0000Z-190730T0400Z/ Pt St George to Cape Mendocino out 10 nm- 1003 PM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...NW 5 to 15 kt, except NW 20 kt with gusts to 30 kt near Point Saint George. Local areas of southerly winds 5 to 10 kt near the coast. * WAVES...NW 6 to 9 ft around 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ455-291315- /O.CON.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 1003 PM PDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TUESDAY NIGHT... * WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and south of Cape Mendocino. * WAVES...N 7 to 10 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
979 WHUS76 KEKA 291025 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 325 AM PDT Mon Jul 29 2019 PZZ450-291130- /O.CAN.KEKA.SC.Y.0078.000000T0000Z-190730T0400Z/ Pt St George to Cape Mendocino out 10 nm- 325 AM PDT Mon Jul 29 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. Winds and seas will remain near advisory levels over the extreme NW and S portions of the forecast zone through today. $$ PZZ475-291830- /O.EXT.KEKA.SC.Y.0076.000000T0000Z-190801T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 325 AM PDT Mon Jul 29 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT WEDNESDAY NIGHT... * WINDS...N 20 to 25 kt. Occasional gusts to 35 kt downwind from Cape Mendocino. * WAVES...N 8 to 10 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-291830- /O.CON.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 325 AM PDT Mon Jul 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY NIGHT... * WINDS...N 15 to 25 kt. * WAVES...N 7 to 9 ft at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ455-291830- /O.CON.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 325 AM PDT Mon Jul 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY NIGHT... * WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and S of Cape Mendocino. * WAVES...N 6 to 8 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 3:01 PM PDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 27, 3:01 PM PDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
301 PM PDT Sat Jul 27 2019
.SYNOPSIS...Hot and dry weather will continue over the interior
through Sunday. Temperatures are then expected to trend closer to
normal for much of the upcoming week. Sunny afternoons are expected
at the coast through Sunday, with a bit more cloudiness likely
during the week.
&&
.DISCUSSION...Stratus has almost completely dissipated along
the coast and the adjacent waters as of early this afternoon, with
high pressure yielding mostly sunny skies across northwest
California. The hottest temperatures of the week (generally 100-105
degrees) are being observed across the interior while sea breezes
keep coastal locations closer to typical late July values in the
60s. Some smoke is also present as it drifts southward across the
area from the Milepost 97 wildfire in SW Oregon, although this has
generally remained aloft to this point.
Another sunny and hot day is on tap for Sunday, with interior
temperatures likely running a few degrees cooler than this
afternoon. A more pronounced cooling trend will then commence for
the beginning of the work week as large scale troughing takes hold
over the eastern Pacific. This will bring temperatures over the
interior back down closer to seasonal normal values through the end
of the week. Closer to the coast, the marine layer is expected to
deepen ahead of the upper trough beginning Sunday night into Monday.
This will likely result in a bit more stratus hanging around into
the afternoon during the coming week as temperatures hold steady in
the 60s. No precipitation is expected through the end of the week.
/CB
&&
.AVIATION...The clouds have cleared along the coast this afternoon
and breezy conditions have taken over. Tonight these clouds are
expected to come back along the coast, although confidence is low on
the timing. The models have trended slightly slower with the clouds
returning and this makes sense given that it has cleared out
completely at the coast. Currently the forecast is for the them to
return around 0500Z and this is likely on track, although it could
be later. Sunday it may take until midday for skies to clear out
again. Winds will also be breezy along the coast once again. MKK
&&
.MARINE...The combination of high pressure over the E Pacific and an
inland thermal trough will maintain N winds across the coastal
waters. The Small Craft Advisory continues for the outer waters and
the small craft advisory for the S inner waters still starts at 6 PM
today. The strongest winds and highest short period seas are
expected near and downwind from Cape Mendocino, where occasional
gusts to gale force are possible. The pressure gradient is expected
to slowly weaken by the middle of next week. MKK/SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
midnight PDT Monday night for PZZ470-475.
Small Craft Advisory from 6 PM this evening to midnight PDT
Monday night for PZZ455.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jul 27, 4:16 AM PDT, 16 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 416 AM PDT Sat Jul 27 2019 CAZ101>106-109-112-281130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior- 416 AM PDT Sat Jul 27 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-113-281130- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 416 AM PDT Sat Jul 27 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Temperatures will peak around 101 to 106 degrees in the valleys this afternoon. Temperatures this warm will increase your risk for heat related illness. For more information on heat safety, please visit https://www.weather.gov/safety/heat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot and dry weather will continue on Sunday. Temperatures are expected to decrease to normal levels next week. Therefore, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.